Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

What is the cause of delay in periods with severe cramps post unprotected sex ?

I had unprotected sex on 24th of march. My periods were due on 7th of April , but i have missed them. My partner withdrew before ejaculation and the semen did not even fall anywhere near the vaginal area. However i am really worried about the delay in periods , and i dont experience any symptom of pregnancy other than cramps (which i suffer during periods,too). Are there any chances of pregnancy? Also , i had consumed an emergency contraceptive pill in month of Jan and Feb. Is the pill causing any side effect ?
Asked On : Wed, 25 Apr 2012
Answers:  5 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General & Family Physician 's  Response
Thanks for your query.

I will try my best to provide you with best possible professional recommendations to your questions.

Even the pre ejaculate is enough to get pregnant. If your period is regular roughly 8 th to 24 th day is considered as fertile period. I think 24 th march will fall in this.

It is not always necessary that all women will experience symptoms of early pregnancy.

The chances of pregnancy will always be there even if the pre ejaculate had come in contact. Emergency contraceptive that you had consumed will not be effective in present condition and such long term side effect of this drugs are also unlikely.

I advice you to perform urine pregnancy test, using kit which is available in drug shop. Instruction regarding how to perform it will be included with it. It is nearly 98% effective. I advice you perform the test using early morning urine sample. Using this you will get to know whether you are pregnant or not.

I advice you if you are not planning pregnancy, use some method of contraception. Routine use of this emergency contraceptive is not advisable.

Yet again, I do hope that you have found something helpful and I will be glad to answer any further query.

Answered: Wed, 25 Apr 2012
I find this answer helpful
General & Family Physician Dr. Sairajesh Koonamsetty's  Response
Welcome to Health Care Magic.

Hi based on the data given by you we can not straight away rule out pregnancy. The method you have adopted is Coitus Interruptus ( Withdrawing before ejaculation). Though it is safe it is not 100% protective. There is a little chance of conception due to the sperms present in the pre ejaculatory fluids of your partner.

But As you have mentioned that you have used emergency contraceptive pills in the previous months. It is highly likely that the delay in your periods is due to the side effect of contraceptive pills.

But anyhow to clear your doubt you can perform an Urinary Pregnancy kit test at home. If turns out to be negative you can rest assured and your periods will be normal in subsequent months.

Remember one thing emergency contraceptive pills are recommended only in emergencies. They are not supposed to be taken regularly. If taken too often they will have an effect on your health especially your menstruation.

Please ask your partner to use barrier contraception ( Using Condoms) , which is safer and risk free.

Wish you the very best of health

Bye & Take care

Answered: Wed, 25 Apr 2012
I find this answer helpful
General & Family Physician Dr. Roshni Agarwal's  Response
i would suggest you take up a urine pregnancy test, as it is a simple and an easy test to get rid of confusion..
There are chances of pregnancy in an unprotected sex even if withdrawal method is followed, because the precum may also sometimes contain sperms, good enough to cause pregnancy.
There are very easy and much better method of contraception available compared to the one you are using. the method of contraception you are using is not acceptable because there is high chances of emergency contraceptive pills failure, plus they have side effects. sometimes there is not complete abortion and bleeding continues for a long time, there may be complications as well..
so, i would suggest you to meet a good obstetrician who can advice a better and proper method of contraception..
presently you need to undergo a pregnancy test,.
do take care of your self.
Answered: Wed, 25 Apr 2012
I find this answer helpful
General & Family Physician Dr. Vaibhav Agarwal's  Response
Thanks for the query
Now let me make you aware of the drug you are using , now as far as your problem is concerned . Kindly do UPT ( urine Pregnancy Test ) at your home only as these kits are availible at any Medicine Store nearby . If it comes positive you can plan accordingly , as far as in your case normally during periods or just day or two before usually girls show these symptoms of pain in abdomen i.e. cramps as in your case , headache's etc etc . So go ahead do a pregnancy test and USG Scan if necessary if all these dosn't help do consult a GYN/OBG doctor
As mentioned by you that your gf took emergency contraceptive pill , now let me tell you something about this drug , i-Pill consists of one 1.5 mg levonorgestrel pill & this pill is indicated for the prevention of pregnancy after an act of unprotected sexual intercourse . This drug has been very common among the teenager's now days but lack of knowledge regarding this drug is extremely harmful . plz know some facts about this drug
1. Nausea, vomiting, lower abdominal pain, a feeling of breast tenderness and headache are some common side effects after taking i-pill but these usually subsides within 24 Hrs of administration of drug
2. unexpected vaginal bleeding, but this is not dangerous and it should clear up by the time of the next period
3. i-pill might also cause the next period to come early or later than normal whats expected on routine .
4. Frequent use of this drug can cause ovarian damage and menstrual problems, especially among younger girls
5. Last but not the least - Continuous use may reduce the chances of future pregnancy.

so now you decide is it safe to use this drug on routine basis or use it for which it is ment for that is only in emergency ....................! think over it ?

All the best , do ask if there are any more queries . Have a nice Day
Answered: Wed, 25 Apr 2012
I find this answer helpful

1 Doctor agrees with this answer

General Surgeon Dr. Swapnendu Sekhar Ghosh's  Response
even without ejaculation sperms may appear in the secretions during act of sex and only one sperm conjugate with the ovum to result in pregnancy.
repeated use of emergency pills may result in hormonal changes and irregular periods.these pills are not to be taken regularly.please consult gynecologist and get a check up .Go for a pregnancy test and take treatment accordingly.
Answered: Wed, 25 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor